MAUDE Adverse Event Report: COOK UROLOGICAL INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK UROLOGICAL INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S365-H30
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The complainant reported that the stone was not destroyed even after approximately 10 minutes of use and 2 energy increases.As a result, the single-use holmium laser fiber was removed, and noted to be broken approximately 40 cm (centimeters) from the tip.It was further noted that the fiber optics was separated with the sheath twisted and split.There were no reported serious injuries to the patient as a result of the product problem.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK UROLOGICAL INC
1100 west morgan st
spencer IN 47460
MDR Report Key7742582
Report Number1820334-2018-02376
Device Sequence Number16458268
Product Code GEX
UDI-Device Identifier00827002235526
UDI-Public(01)00827002235526(17)160601(10)U2363621
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2016
Device Catalogue NumberHLF-S365-H30
Device Lot NumberU2363621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1